MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PICC/DELTA KIT: 1-L 4.5 FR X 55 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW AGBA PICC/DELTA KIT: 1-L 4.5 FR X 55 CM; CATHETER INTRAVASCULAR THERAPE
Model Number IPN037306
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical product: eb-2022.Qn#(b)(4).
 
Event or Problem Description
Customer reported picc line was placed 19-jan and had intermittent issues with flushing.Tpa (tissue plasminogen activator) was given on 03-feb, but on 04-feb the nurse could not flush the catheter until he repositioned it and straightened out a "subq kink".Once the kink was straightened out, the catheter flushed with ease.It was also reported the picc was leaking from the luer hub/tubing connection (captured in mdr# 9680794-2022-00118) and may have been subjected to a lot of pressure by nursing staff attempting to flush it.No patient harm reported.The picc line was replaced with a new picc.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
Continuation of d11: eb-2022.Qn#(b)(4).The customer returned one s-l picc for analysis.Signs of use were observed on the catheter body.The catheter body appeared intentionally truncated.Visual inspection of the catheter showed a small kink near the juncture hub.This damage appears consistent with undue force being applied to the catheter during insertion or while inserted.Microscopic examination confirmed the kink.Note: the distal extension line also contained a small hole near the juncture hub.The kink on the catheter body was located 45 mm from the juncture hub.The catheter body total length measured 15.25" which is not within the specification of 22.75"-23" per catheter product drawing.This indicates that at least 7.5" of the catheter was truncated and not returned.A lab inventory guide wire with a diameter of.018" was inserted through the catheter.Little to no resistance was observed as the guide wire was able to pass completely through the catheter.Performed per ifu statement "load picc onto 80 cm guidewire through distal lumen until soft tip of wire extends beyond distal tip of catheter." a device history record review was performed, and no relevant findings were identified.The ifu provided with the kit warns the user, "do not apply excessive force in placing or removing catheter.Excessive force can cause catheter breakage.If placement or withdrawal cannot be easily accomplished, an x-ray should be obtained and further consultation requested." the report of a kinked catheter was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the catheter body was kinked towards the juncture hub.The catheter met all relevant dimensional and functional requirements, and a device history record review was performed with no relevant findings.Based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
Customer reported picc line was placed on 19-jan and had intermittent issues with flushing.Tpa (tissue plasminogen activator) was give on (b)(6), but on (b)(6) the nurse could not flush the catheter until he repositioned it and straightened out a "subq kink".Once the kink was straightened out, the catheter flushed with ease.It was also reported the picc was leaking from the luer hub/tubing connection (captured in mdr# 9680794-2022-00118) and may have been subjected to a lot of pressure by nursing staff attempting to flush it.No patient harm reported.The picc line was replaced with a new picc.The patient's condition is reported as fine.

Brand Name
ARROW AGBA PICC/DELTA KIT: 1-L 4.5 FR X 55 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key13638908
Report Number9680794-2022-00164
Device Sequence Number2163058
Product Code LJS
UDI-Device Identifier50801902120781
UDI-Public50801902120781
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberIPN037306
Device Catalogue NumberCDC-45541-VPS2
Device Lot Number13F21J1114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2022
Supplement Date Received by Manufacturer03/28/2022
Initial Report FDA Received Date03/01/2022
Supplement Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2 DOSES OF TPA (TISSUE PLASMINOGEN ACTIVATOR) 03-F; 2 DOSES OF TPA (TISSUE PLASMINOGEN ACTIVATOR) 03-F
Patient SexUnknown